# SDR 2008FA0000407

- Difficulty date: June 11, 2008
- Submitted: July 10, 2008
- Operation: General aviation
- Aircraft: N712DS
- Make and model: Cessna 172S
- Aircraft serial: 172S10711
- Engine: Lyc IO360L2A
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4371
- Part serial: 07110321RT
- Condition: Out Of Position
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE AC FIRST PHASE 2 INSP (100 HR) FOUND THAT BOTH MAGNETOS WERE OFF APPROX 5 DEGREES. CURRENTLY SET 30 DEGREES BEFORE TOP DEAD CENTER PLUS MFG SRM SAYS 25 DEGREES BTDC).  THE AIRCRAFT MAGNETO TO ENGINE TIMING WAS CHECKED WHEN NEW, SHORTLY AFTER DELIVERY  4/25/2008. 4.3 HOURS TIS.  IT APPEARS THE MAGNETOS HAVE DRIFTED TO THE ADVANCED POSITION. ORANGE PUTTY ON THE MAGNETO HOLD-DOWN STUDS WAS NOTED.  IT APPEARS THE MAGNETOS HAVE DRIFTED SIGNIFICANTLY TO THE ADVANCED POSITION IN 93 HRS TIS.  THE MAGNETOS DRIFTING TO THE ADVANCED POSITION TO THE ENGINE TIMING HAS BEEN AN ONGOING ISSUE WITH ENGINE MFG AND MAGNETO MFG, SB2-08 DOES NOT ADDRESS AN ADVANCED CONDITION OF THE MAGNETOS AS IN THIS CASE.  (K)
